Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

How serious are painkiller withdraws while your pregnant?

Hello I am 23 and pregnant with my second child. I am due in December 2016 and I have been taking hydrocodone painkillers that are not perscribed to me. I buy them from friends and a family member gives me up to 20 a month just because she's old and she thinks she's being nice. So over a year ago she gave me free pills I would take half a 10 and then just a few months ago I would take two halves in one day and now I really cave a full one multiple times a day. My husband doesn't like me taking them period and especially since we found out I was pregnant he called me a pill head. I am now having very uncomfortable withdraws and I don't mind as long as my child is safe and feels no pain. I haven't ever taken more than 2 pills in one day but I have been taking these painkillers almost everyday for almost two years. I really want to know how bad it is for my baby while I am going through the withdraws. I know it is very bad but what should I be doing? I heard it was bad to stop taking things your addicted to while your pregnant. I love my child and my unborn child so much I would do anything so they would never have suffer or feel pain. Please throw some advice my way. Thanks
6 Responses
Avatar universal
Talk to your doctor. Painkiller withdrawal can be dangerous and serious. It's definitely a concern that you'll want your doctors advice and not the internets advice with.
Avatar universal
And a lot of the time they'll actually prescribe you and cut your dosage down week by week until your safely and slowly off of them opposed to quitting cold turkey while you're pregnant, but again... Please talk to your doctor before doing anything
Avatar universal
Emaleejoy is 100%: it's not the time for internet guesses. Tell your doctor asap. It IS dangerous for your baby. You'll have to come clean. You'll also need help w/ your addiction. Good luck to you.
Avatar universal
Emaleejoy is 100%: it's not the time for internet guesses. Tell your doctor asap. It IS dangerous for your baby. You'll have to come clean. You'll also need help w/ your addiction. Good luck to you.
Avatar universal
Hi there hahill it is not safe for your baby to stop taking pills if you been taking them for a while why pregnant it can cause a steal born or your baby to come out with withdrawals its best to tlk to your obgyn and tell them your addicted and they should recommend you to a project link worker that will recommend you to go to the methadone clinic and you wnt get into any trouble with cps  because alot of pregnant women go there.
495284 tn?1333894042
COMMUNITY LEADER
Please talk with your OB and tell him/her what you are doing.  It is never a good idea to just stop taking meds while pg.  The baby feels what you do.  Get into contact with a counselor of some sort and talk these feelings out.  Stay away from methadone.....you dont need that.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.